Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have had a cough, voice is hoarse, prescribed nasal spray. Can it be lung cancer?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Hello. I have had a cough for years. Recently, a dear friend, age 45, was diagnosed with lung cancer. I am devastated for her. Upon hearing her news, my cough intensified, (late April) I researched LC online, and read that hoarse voice is a symptom. Two days later, my voiceis hoarse and has been hoarse for 2 weeks now. My GP says my head is stuffed up and cough is due to PND. He also said that my stress level is working on me... He prescribed nasal spray. Now, a week later, I wake up with a head cold and a barky cough. What do you think? Am I a hypochondriac? Thank so much
Posted Thu, 4 Jul 2013 in General Health
Answered by Dr. Kerry Pottinger 33 minutes later
Thank you for using Healthcare Magic.
You are correct that a hoarse voice and a cough could be a sign of lung cancer but it could also be a simple cold or sinus infection which are far more common ailments.
It must have been upsetting to lose a friend to lung cancer. So I guess it is in the forefront of your mind. I don't think you are a hypochondriac.
This illness is much more likely to be a simple infection. I would suggest you take the treatment your doctor prescribed and you are probably going to feel an improvement shortly.
To put your mind at rest you could consider having a chest x-ray which would be able to identify anything more serious.
I hope this has helped you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor